About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 427382, 9 pages
http://dx.doi.org/10.1155/2014/427382
Research Article

Banach-Saks Type and Gurariǐ Modulus of Convexity of Some Banach Sequence Spaces

1Faculty of Mathematics and Computer Science, Adam Mickiewicz University, Umultowska 87, 61-614 Poznań, Poland
2Department of Mathematical Engineering, Yıldız Technical University, Davutpasa Campus, Esenler, 34750 Istanbul, Turkey
3Department of Mathematics, Aligarh Muslim University, Aligarh 202002, India
4Department of Mathematics, Istanbul Ticaret University, Üsküdar, Istanbul, Turkey

Received 5 August 2013; Accepted 4 October 2013; Published 26 March 2014

Academic Editor: Marek Wisla

Copyright © 2014 Henryk Hudzik et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Alherk and H. Hudzik, “Uniformly non-ln1 Musielak-Orlicz spaces of Bochner type,” Forum Mathematicum, vol. 1, no. 4, pp. 403–410, 1989.
  2. G. Alherk and H. Hudzik, “Copies of l1 and c0 in Musielak-Orlicz sequence spaces,” Commentationes Mathematicae Universitatis, vol. 35, no. 1, pp. 9–19, 1994.
  3. L. X. Bo, Y. A. Cui, P. Foralewski, and H. Hudzik, “Local uniform rotundity and weak local uniform rotundity of Musielak-Orlicz sequence spaces endowed with the Orlicz norm,” Nonlinear Analysis, Theory, Methods and Applications, vol. 69, no. 5-6, pp. 1559–1569, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. Y. A. Cui, H. Hudzik, and R. Płuciennik, “Banach-Saks property in some Banach sequence spaces,” Annales Polonici Mathematici, vol. 65, no. 2, pp. 193–202, 1997.
  5. Y. A. Cui, H. Hudzik, N. Petrot, S. Suantai, and A. Szymaszkiewicz, “Basic topological and geometric properties of Cesàro-Orlicz spaces,” Proceedings of the Indian Academy of Sciences, vol. 115, no. 4, pp. 461–476, 2005.
  6. Y. A. Cui, H. Hudzik, M. Wisła, and M. Zou, “Extreme points and strong U-points in Musielak-Orlicz sequence spaces equipped with the Orlicz norm,” Zeitschrift fur Analysis und ihre Anwendung, vol. 26, no. 1, pp. 87–101, 2007. View at Zentralblatt MATH · View at Scopus
  7. M. Denker and H. Hudzik, “Uniformly non-ln1 Musielak-Orlicz sequence spaces,” Proceedings of the Indian Academy of Sciences, vol. 101, no. 2, pp. 71–86, 1991. View at Publisher · View at Google Scholar · View at Scopus
  8. F. Fuentes and F. L. Hernandez, “On weighted Orlicz sequence spaces and their subspaces,” Rocky Mountain Journal of Mathematics, vol. 18, pp. 585–599, 1988. View at Publisher · View at Google Scholar
  9. H. Hudzik, “Uniformly non-ln1 Orlicz spaces with Luxemburg norm,” Studia Mathematica, vol. 81, no. 3, pp. 271–284, 1985.
  10. H. Hudzik and D. Pallaschke, “On some convexity properties of Orlicz sequence spaces equipped with the Luxemburg norm,” Mathematische Nachrichten, vol. 186, pp. 167–185, 1997. View at Zentralblatt MATH · View at Scopus
  11. H. Hudzik and Y. N. Ye, “Support functionals and smoothness in Musielak-Orlicz sequence spaces endowed with the Luxemburg norm,” Commentationes Mathematicae Universitatis Carolinae, vol. 031, no. 4, pp. 661–684, 1990.
  12. H. Hudzik and L. Szymaszkiewicz, “Basic topological and geometric properties of orlicz spaces over an arbitrary set of atoms,” Zeitschrift fur Analysis und ihre Anwendung, vol. 27, no. 4, pp. 425–449, 2008. View at Scopus
  13. J. E. Jamison, A. Kamińska, and G. Lewicki, “One-complemented subspaces of Musielak-Orlicz sequence spaces,” Journal of Approximation Theory, vol. 130, no. 1, pp. 1–37, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  14. A. Kamińska, “Strict convexity of sequence Orlicz-Musielak spaces with Orlicz norm,” Journal of Functional Analysis, vol. 50, no. 3, pp. 285–305, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. A. Kamińska, “Uniform rotundity of Musielak-Orlicz sequence spaces,” Journal of Approximation Theory, vol. 47, no. 4, pp. 302–322, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  16. A. Kamińska, “Flat Orlicz-Musielak sequence spaces,” Bulletin de L'Academie Polonaise des Sciences, vol. 29, pp. 137–144, 1981.
  17. A. Kamińska and L. Han Ju, “Banach-Saks properties of Musielak-Orlicz and Nakano sequence spaces,” Proceedings of the American Mathematical Society, vol. 142, pp. 547–558, 2014.
  18. A. Kamińska, “Uniform rotundity in every direction of sequence Orlicz spaces,” Bulletin de L'Academie Polonaise des Sciences, vol. 32, pp. 589–594, 1984.
  19. A. Kamińska, “Rotundity of sequence Musielak-Orlicz spaces,” Bulletin de L'Academie Polonaise des Sciences, vol. 29, pp. 137–144, 1981.
  20. V. Karakaya, “Some geometric properties of sequence spaces involving lacunary sequence,” Journal of Inequalities and Applications, vol. 2007, Article ID 81028, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  21. E. Katirtzoglou, “Type and Cotype of Musielak-Orlicz Sequence Spaces,” Journal of Mathematical Analysis and Applications, vol. 226, no. 2, pp. 431–455, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. H. Knaust, “Orlicz sequence spaces of Banach-Saks type,” Archiv der Mathematik, vol. 59, no. 6, pp. 562–565, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. P. Kolwicz, “Strictly and uniformly monotone sequential Musielak-Orlicz spaces, Fourth International Conference on Function Spaces (Zielona Gora, 1995),” Collectanea Mathematica, vol. 50, no. 1, pp. 1–17, 1999.
  24. W. Kurc, “Strictly and uniformly monotone sequential Musielak-Orlicz spaces,” Collectanea Mathematica, vol. 50, no. 1, pp. 1–17, 1999. View at Scopus
  25. V. Peirats and C. Ruiz, “On lp-copies in Musielak-Orlicz sequence spaces,” Archiv der Mathematik, vol. 58, no. 2, pp. 164–173, 1992. View at Publisher · View at Google Scholar · View at Scopus
  26. Y. Cui and H. Hudzik, “Packing constant for Cesàro sequence spaces, proceedings of the third world congress of nonlinear analysis, part 4 (Catania, 2000),” Nonlinear Analysis, Theory, Methods and Applications, vol. 47, no. 4, pp. 2695–2702, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  27. Y. A. Cui and H. Hudzik, “Some geometric properties related to fixed point theory in Cesàro spaces,” Collectanea Mathematica, vol. 50, no. 3, pp. 277–288, 1999.
  28. Y. A. Cui and H. Hudzik, “On the Banach-Saks and weak Banach-Saks properties of some Banach sequence spaces,” Acta Scientiarum Mathematicarum, vol. 65, no. 1-2, pp. 179–187, 1999.
  29. Y. A. Cui and H. Hudzik, “Packing constant for Cesàro sequence spaces,” Nonlinear Analysis, Theory, Methods and Applications, vol. 47, no. 4, pp. 2695–2702, 2001. View at Publisher · View at Google Scholar · View at Scopus
  30. Y. A. Cui and C. Meng, “Banach-Saks property and property (β) in Cesàro sequence spaces,” Southeast Asian Bulletin of Mathematics, vol. 24, pp. 201–210, 2000.
  31. S. Suantai, “In the H-property of some Banach sequence spaces,” Archivum Mathematicum, vol. 39, pp. 309–316, 2003.
  32. P. N. Ng and P. Y. Lee, “Cesàro sequences spaces of non-absolute type,” Commentationes Mathematicae, vol. 20, no. 2, pp. 429–433, 1978.
  33. P. Foralewski, H. Hudzik, and A. Szymaszkiewicz, “Local rotundity structure of Cesàro-Orlicz sequence spaces,” Journal of Mathematical Analysis and Applications, vol. 345, no. 1, pp. 410–419, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  34. P. Foralewski, H. Hudzik, and A. Szymaszkiewicz, “Some remarks on Cesàro-Orlicz sequence spaces,” Mathematical Inequalities and Applications, vol. 13, no. 2, pp. 363–386, 2010. View at Zentralblatt MATH · View at Scopus
  35. A. Kamińska and D. Kubiak, “On isometric copies of l and James constants in Cesàro-Orlicz sequence spaces,” Journal of Mathematical Analysis and Applications, vol. 372, no. 2, pp. 574–584, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  36. D. Kubiak, “A note on Cesàro-Orlicz sequence spaces,” Journal of Mathematical Analysis and Applications, vol. 349, no. 1, pp. 291–296, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  37. P. Foralewski, H. Hudzik, and L. Szymaszkiewicz, “Local rotundity structure of generalized Orlicz-Lorentz sequence spaces,” Nonlinear Analysis, Theory, Methods and Applications, vol. 68, no. 9, pp. 2709–2718, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  38. P. Foralewski, H. Hudzik, and P. Kolwicz, “Non-squareness properties of Orlicz-Lorentz sequence spaces,” Journal of Functional Analysis, vol. 264, no. 2, pp. 605–629, 2013. View at Publisher · View at Google Scholar
  39. M. Mursaleen, F. Başar, and B. Altay, “On the Euler sequence spaces which include the spaces p and ∞ II,” Nonlinear Analysis, Theory, Methods and Applications, vol. 65, no. 3, pp. 707–717, 2006. View at Publisher · View at Google Scholar · View at Scopus
  40. H. Hudzik and A. Narloch, “Relationships between monotonicity and complex rotundity properties with some consequences,” Mathematica Scandinavica, vol. 96, no. 2, pp. 289–306, 2005. View at Zentralblatt MATH · View at Scopus
  41. P. Kolwicz and R. Płuciennik, “Points of upper local uniform monotonicity in Calderón-Lozanovskii spaces,” Journal of Convex Analysis, vol. 17, no. 1, pp. 111–130, 2010. View at Zentralblatt MATH · View at Scopus
  42. P. Kolwicz and K. Leśnik, “Property β of Rolewicz and orthogonal convexities of Calderón-Lozanovskiǐ spaces,” Nonlinear Analysis, Theory, Methods and Applications, vol. 74, no. 13, pp. 4352–4368, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  43. P. Kolwicz, “Kadec-Klee properties of Calderón-Lozanovskiǐ sequence spaces,” Collectanea Mathematica, vol. 63, no. 1, pp. 45–58, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  44. B. Altay and F. Başar, “On the paranormed Riesz sequence spaces of non-absolute type,” Southeast Asian Bulletin of Mathematics, vol. 26, pp. 701–715, 2002.
  45. B. Altay and F. Başar, “Generalization of the sequence space lp derived by weighted mean,” Journal of Mathematical Analysis and Applications, vol. 330, no. 1, pp. 174–185, 2007. View at Publisher · View at Google Scholar · View at Scopus
  46. P. Kolwicz, “Property (β) and orthogonal convexities income class of Köthe sequence spaces,” Publicationes Mathematicae, vol. 63, no. 4, pp. 587–609, 2003. View at Scopus
  47. H. Hudzik and P. Kolwicz, “On property (β) of Rolewicz in Köthe-Bochner sequence spaces,” Studia Mathematica, vol. 162, no. 3, pp. 195–212, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  48. I. J. Maddox, “Paranormed sequence spaces generated by infinite matrices,” Proceedings-Cambridge Philosophical Society, vol. 64, pp. 335–340, 1968.
  49. E. Malkowsky and M. Mursaleen, “Matrix transformations between FK-spaces and the sequence spaces mϕ and nϕ,” Journal of Mathematical Analysis and Applications, vol. 196, no. 2, pp. 659–665, 1995. View at Publisher · View at Google Scholar · View at Scopus
  50. E. Malkowsky and M. Mursaleen, “Compact matrix operators between the spaces mϕ, nϕ and lp,” Bulletin of the Korean Mathematical Society, vol. 48, no. 5, pp. 1093–1103, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  51. E. Malkowsky and E. Savas, “Matrix transformations between sequence spaces of generalized weighted means,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 333–345, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  52. M. Mursaleen, “Some geometric proprties of a sequence space related to lp,” Bulletin of the Australian Mathematical Society, vol. 67, no. 2, pp. 343–347, 2003. View at Publisher · View at Google Scholar · View at Scopus
  53. M. Mursaleen, Elements of Metric Spaces, Anamaya, New Delhi, India, 2005.
  54. M. Mursaleen, R. Çolak, and M. Et, “Some geometric inequalities in a new Banach sequence space,” Journal of Inequalities and Applications, vol. 2007, Article ID 86757, 6 pages, 2007. View at Publisher · View at Google Scholar
  55. W. L. C. Sargent, “Some sequence spaces related to the lp spaces,” Journal of the London Mathematical Society, vol. 35, pp. 161–171, 1960.
  56. S. Simons, “The sequence spaces lpv and mpv,” Proceedings of the London Mathematical Society, vol. 15, no. 3, pp. 422–436, 1965.
  57. N. Şimşek and V. Karakaya, “On some geometrial properties of generalized modular spaces of Cesàro type defined by weighted means,” Journal of Inequalities and Applications, vol. 2009, Article ID 932734, 13 pages, 2009. View at Publisher · View at Google Scholar
  58. E. Savaş, V. Karakaya, and N. Şimşek, “Some lp-Type new sequence spaces and their geometric properties,” Abstract and Applied Analysis, vol. 2009, Article ID 696971, 12 pages, 2009. View at Publisher · View at Google Scholar
  59. N. Şimşek, E. Savas, and V. Karakaya, “On geometrical properties of some banach spaces,” Applied Mathematics & Information Sciences, vol. 7, no. 1, pp. 295–300, 2013.
  60. C. S. Wang, “On Nörlund sequence space,” Tamkang Journal of Mathematics, vol. 9, pp. 269–274, 1978.
  61. B. C. Tripathy and M. Sen, “On a new class of sequences related to the space lp,” Tamkang Journal of Mathematics, vol. 33, no. 2, pp. 167–171, 2002.
  62. J. Y. T. Woo, “On Modular Sequence spaces,” Studia Mathematica, vol. 48, pp. 271–289, 1973.
  63. J. Diestel, “Sequence and series in Banach spaces,” in Graduate Texts in Math, vol. 92, Springer, New York, NY, USA, 1984.
  64. J. Garcia-Falset, “Stability and fixed points for nonexpansive mappings,” Houston Journal of Mathematics, vol. 20, pp. 495–505, 1994.
  65. J. G. Falset, “The fixed point property in Banach spaces with the NUS-property,” Journal of Mathematical Analysis and Applications, vol. 215, no. 2, pp. 532–542, 1997. View at Publisher · View at Google Scholar · View at Scopus
  66. J. A. Clarkson, “Uniformly convex spaces,” Transactions of the American Mathematical Society, vol. 40, pp. 396–414, 1936. View at Publisher · View at Google Scholar
  67. M. M. Day, “Uniform convexity in factor and conjugate spaces,” Annals of Mathematics, vol. 45, no. 2, pp. 375–385, 1944.
  68. V. I. Gurariǐ, “On moduli of convexity and attering of Banach spaces,” Soviet Mathematics Doklady, vol. 161, no. 5, pp. 1003–1006, 1965.
  69. V. I. Gurariǐ, “On differential properties of the convexity moduli of Banach spaces,” Matematicheskie Issledovaniya, vol. 2, pp. 141–148, 1969.
  70. N. I. Gurariǐ and Y. U. Sozonov, “Normed spaces that do not have distortion of the unit sphere,” Matematicheskie Zametki, vol. 7, pp. 307–310, 1970 (Russian).
  71. C. Zanco and A. Zucchi, “Moduli of rotundity and smoothness for convex bodies,” Bolletino della Unione Matematica Italiana B, vol. 7, no. 7, pp. 833–855, 1993.